Ohio, 2004High Wind in Ohio, March 5, 2004
March 5, 2004 · NWS PBZ · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 5, 3:29 PM EST, 51 minutes earlier.
Area forecast discussion, Mar 5, 3:29 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 PM EST FRI MAR 5 2004
STRONG LOW LEVEL JET AHEAD OF AN APPROACHING COLD FRONT WILL BRING
STRONG GUSTY WINDS TONIGHT. WIND ADVISORY ISSUED FOR WIND GUSTS TO
50 MPH OVERNIGHT.
MOISTURE STREAMING NORTH FROM THE GULF WILL BRING PERIODS OF HEAVY
RAIN TO NORTHERN WEST VIRGINIA AND EXTREME WESTERN MARYLAND LATER
TONIGHT. A BRIEF THUNDERSTORM IS POSSIBLE BEFORE MIDNIGHT. THE
HEAVIEST RAINFALL WILL OCCUR BETWEEN MIDNIGHT AND 700 AM.
A FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN WEST VIRGNIA GARRETT
COUNTY MARYLAND EXTREME SOUTHWESTERN PENNSYLVANIA.
COLD FRONT WILL PUSH ACROSS THE DISTRICT OVERNIGHT AND BRING
MUCH COLDER TEMPERATURES SATURDAY INTO SUNDAY MORNING. RAIN SHOWERS
SATURDAY WILL END BY EVENING AS THE FRONT PUSHES OFF TO THE EAST.
A CLIPPER MOVING RAPIDLY SOUTHEAST OUT OF CANADA ON SUNDAY WILL BRING
SOME RAIN RAIN SHOWERS THAT WILL CHANGE TO SNOW SHOWERS BY SUNDAY
NIGHT AND REINFORCE THE COLD AIR SUNDAY NIGHT INTO MONDAY.
.PRELIMINARY POINT TEMPS/POPS...
PITTSBURGH, PA 51 51 31 44 / 70 50 10 70
WHEELING, WV 51 51 31 46 / 70 50 10 70
MORGANTOWN, WV 51 51 30 47 / 90 60 10 50
ZANESVILLE, OH 50 50 32 47 / 70 40 10 70
NEW PHILADELPHIA, OH 45 45 31 44 / 60 30 10 70
FRANKLIN, PA 44 44 27 40 / 50 40 20 60
DUBOIS, PA 46 46 27 40 / 50 40 20 50
LATROBE, PA 51 51 29 41 / 70 50 10 50
BUTLER, PA 48 48 29 43 / 50 40 20 60
INDIANA, PA 47 47 27 40 / 60 40 10 50
OAKLAND, MD 49 49 29 46 / 90 60 10 60
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONE MDZ001.
WIND ADVISORY FOR TONIGHT FOR ZONE MDZ001.
OH...WIND ADVISORY FOR TONIGHT FOR ZONES OHZ039>041...OHZ048>050...
OHZ057>059...OHZ068>069.
PA...FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONES PAZ031>032.
WIND ADVISORY FOR TONIGHT FOR ZONES PAZ007>009...PAZ013>016...
PAZ020>023...PAZ029>032.
WV...FLOOD WATCH UNTIL 700 AM EST SATURDAY FOR ZONES WVZ012...
WVZ021>023...WVZ041.
WIND ADVISORY FOR TONIGHT FOR ZONES WVZ001>004...WVZ012...
WVZ021>023...WVZ041.
&&
06/99
Hazardous weather outlook, Mar 5, 5:00 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 AM EST FRI MAR 5 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-051200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
500 AM EST FRI MAR 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
SHOWERS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE
THROUGH THE NIGHTTIME HOURS. ALONG WITH THE SHOWER ACTIVITY...
SCATTERED THUNDERSTORMS ARE A POSSIBILITY LATE THIS AFTERNOON AND
EVENING. IF THUNDERSTORMS DO DEVELOP THEY COULD CONTAIN HAIL AND
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
High Wind, Carroll
- When
- March 5, 4:20 PM EST
- Where
- Carroll forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.580, -81.090 (the zone’s center; the record gives no point)
Trees and power lines down in central part of county.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Kentucky, March 5 to 6, 20042 deaths · $10,000 · 3 events
- High Wind in Illinois, March 5, 20041 death · 6 injured · 50 kt wind · 6 events
- Heavy Rain in Alabama, March 5, 20041 death · 1 event
- High Wind in Ohio, March 5, 20041 injured · $2.4 million · 52 kt wind · 28 events
- High Wind in Pennsylvania, March 5, 2004$225,000 · 50 kt wind · 3 events
- Flash Flooding and Hail in Mississippi, March 5, 2004$97,000 · 1.5 in hail · 19 events
- High Wind in Wyoming, March 5 to 6, 2004$100,000 · 63 kt wind · 8 events
- Damaging Winds in Wisconsin, March 5, 2004$50,000 · 65 kt wind · 11 events
- Flooding in Michigan, March 5 to 7, 2004$50,000 · 3 events
- Tornado and Flash Flooding in Mississippi, March 5 to 6, 2004$23,000 · F0 · 10 events
- High Wind in Indiana, March 5, 200452 kt wind · 24 events
- Winter Storm in Minnesota, March 5, 200415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386868.